Alert archive / New York / Beach Hazards Statements in 2025

Beach Hazards Statement 18, NWS Buffalo, NY

September 20, 2025Monroe County, Niagara County, Orleans County, New York

NWS Buffalo, NY issued this beach hazards statement at Sep 20, 2025, 3:44 AM EDT for Monroe County, Niagara County, Orleans County, New York. It took effect at Sep 20, 2025, 5:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2025, 3:44 AM EDT (07:44 UTC)
In effect from
Sep 20, 2025, 5:00 AM EDT
Expired
Sep 20, 2025, 8:00 PM EDT
In force
15 hr
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 54 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2307 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

638 
WHUS41 KBUF 200744
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
344 AM EDT Sat Sep 20 2025

NYZ001-201800-
/O.NEW.KBUF.BH.S.0018.250920T0900Z-250921T0000Z/
Niagara-
344 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Niagara county.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ002-201800-
/O.NEW.KBUF.BH.S.0018.250920T0900Z-250920T2100Z/
Orleans-
344 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Orleans county.

* WHEN...Through this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003-201800-
/O.NEW.KBUF.BH.S.0018.250920T0900Z-250920T1800Z/
Monroe-
344 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Monroe county.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
4 follow-up statements
366 
WHUS41 KBUF 201402
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1002 AM EDT Sat Sep 20 2025

NYZ003-201515-
/O.CAN.KBUF.BH.S.0018.000000T0000Z-250920T1800Z/
Monroe-
1002 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

$$

NYZ001-202215-
/O.CON.KBUF.BH.S.0018.000000T0000Z-250921T0000Z/
Niagara-
1002 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara county.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ002-202100-
/O.CON.KBUF.BH.S.0018.000000T0000Z-250920T2100Z/
Orleans-
1002 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Orleans county.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
504 
WHUS41 KBUF 201941
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
341 PM EDT Sat Sep 20 2025

NYZ001-210000-
/O.CON.KBUF.BH.S.0018.000000T0000Z-250921T0000Z/
Niagara-
341 PM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara county.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ002-202100-
/O.CON.KBUF.BH.S.0018.000000T0000Z-250920T2100Z/
Orleans-
341 PM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Orleans county.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
029 
WHUS41 KBUF 202051
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
451 PM EDT Sat Sep 20 2025

NYZ002-202200-
/O.EXP.KBUF.BH.S.0018.000000T0000Z-250920T2100Z/
Orleans-
451 PM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM EDT THIS
AFTERNOON...

Dangerous swimming conditions no longer a threat.

$$

NYZ001-210000-
/O.CON.KBUF.BH.S.0018.000000T0000Z-250921T0000Z/
Niagara-
451 PM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara county.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
440 
WHUS41 KBUF 210000
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
800 PM EDT Sat Sep 20 2025

NYZ001-210100-
/O.EXP.KBUF.BH.S.0018.000000T0000Z-250921T0000Z/
Niagara-
800 PM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Dangerous swimming conditions are no longer a threat.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Sep 20, 2:10 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 20, 2:10 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
210 AM EDT Sat Sep 20 2025

.SYNOPSIS...
Strong Canadian high pressure will settle from western Quebec to the
New England coastline this weekend. This will keep fair and largely
dry weather intact through the weekend...with just a couple isolated
showers possible across far western New York late Sunday. The cooler
airmass attendant to the high will also support some frost across
the North Country this morning and again tonight...before warmer
conditions return on Sunday. A broad...complex frontal system will
then slowly make its way east across the Great Lakes Monday and
Tuesday...while bringing an increasing likelihood of some rain
showers and a few thunderstorms.

&&

.NEAR TERM /THROUGH TONIGHT/...
During this period strong Canadian high pressure will settle from
western Quebec to New England. This will keep fair dry weather
intact across our region...with just a little passing cirrus at
times through today followed by a gradual increase in mid/high
clouds across western New York tonight as warm advection sets up
aloft.

The cool and dry airmass associated with the high will allow for
temperatures across the North Country to fall to the lower-mid 30s
and thereby support the development of some areas of frost through
sunrise this morning...for which a Frost Advisory remains in effect.
Elsewhere temperatures will mostly bottom out in the 40s...with some
isolated upper 30s across the Southern Tier. With temps aloft today
then running identical to those of yesterday...this afternoon's high
temps should be along the same lines...ranging from the upper 60s
across the North Country to the lower-mid 70s across far western New
York.

As for the upcoming night...the aforementioned increase in mid/high
cloud cover and developing southeasterly return flow should result
in a milder night for areas south of Lake Ontario...with lows in the
mid 40s to mid 50s (warmest close to Lake Erie). East of Lake
Ontario skies will be clearer and the return flow will not develop
until later on in the night...likely allowing for enough of a window
for temps to again dip into the lower-mid 30s and allow for the
redevelopment of some patchy frost across portions of Jefferson and
Lewis counties...for which another Frost Advisory has been issued.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
An upper level ridge over the Northeast will shift east as a trough
digs into the Upper Great Lakes Sunday. Warm air advection and
daytime heating/mixing will result in temperatures quickly
rebounding, with highs in the low 80s across the Niagara Frontier
and Genesee Valley to the mid to upper 70s elsewhere. A few showers
may reach far western NY by afternoon, however probability is low. A
broad southwesterly flow will set-up across the forecast area Sunday
night through Monday night. This will open the door for greater
chances of showers and a possible thunderstorm through the start of
the work week. Initially, the best forcing will remain northwest of
the forecast area with widely scattered showers possible across far
western NY Sunday night. A surface low will move east across
northern Ontario and Quebec and drag a warm front across the
forecast area Monday. Low-level convergence and increasing moisture
will increase chances for showers from west to east Monday. Behind
the warm front, low to medium chances for showers and a possible
thunderstorm continues Monday night, however uncertainty is high.
Greatest chance for showers will be across southwest NY overnight.

The lack of deeper moisture and upper level support will limit
rainfall amounts across the region Sunday through Monday night.
Rainfall amounts will average 0.1-0.25" across the forecast area.
Based on the LREF/ensembles, there is a 30-40% chance of far
southwest NY getting over 0.50".

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A weak cold front will be near the forecast area Tuesday. Daytime
heating and modest moisture may result in diurnal showers and
possibly a storm. Drier weather is forecast mid-week as a ridge
builds over the area. A closed low over the central Mississippi
Valley may move east through the end of the work week. This could
draw much needed Gulf moisture into the region with increasing
chances for showers and thunderstorms Thursday through Friday.
Temperatures will average near to above normal, with highs in the
low to mid 70s and overnight lows in the 50s.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Canadian high pressure settling from Quebec to New England will
provide our region with widespread VFR conditions through
tonight...with just some patchy fog and associated restrictions
possible within the Southern Tier river valleys early this morning.
Winds will pick up a bit out of the east-northeast during the
day...supporting some gusts to 20 kts or so at both KBUF/KIAG this
afternoon.

Outlook...

Sunday...VFR.

Sunday night...Mainly VFR with scattered to numerous showers and a
couple isolated thunderstorms developing across western New York.

Monday and Tuesday...VFR/MVFR with showers likely along with a few
thunderstorms.

Wednesday... VFR/MVFR with a chance of showers.

&&

.MARINE...
Winds will freshen again out of the east-northeast today as the
pressure gradient across the Lower Lakes tightens in response
to high pressure settling into southwestern Quebec. This will
bring a period of advisory-worthy conditions to southwestern
portions of Lake Ontario today... before winds weaken/veer more
southeasterly tonight as the surface high slides out across New
England.

A moderate southeasterly flow is then expected on Sunday...with
winds then veering more southerly and picking up a bit across
eastern portions of both lakes Sunday night. This being said...
conditions should remain below SCA levels Sunday and Sunday
night...with the greatest wave action being directed across Canadian
waters.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Frost Advisory until 8 AM EDT this morning for NYZ007-008.
     Frost Advisory from midnight tonight to 8 AM EDT Sunday for
     NYZ007-008.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LOZ042.
         Small Craft Advisory until 11 AM EDT this morning for
         LOZ043.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...HSK
LONG TERM...HSK
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Sep 20, 3:44 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
344 AM EDT Sat Sep 20 2025

NYZ007-008-210800-
Jefferson-Lewis-
344 AM EDT Sat Sep 20 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SUNDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>006-010>014-019>021-085-210800-
Wayne-Northern Cayuga-Oswego-Northern Erie-Genesee-Wyoming-
Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
344 AM EDT Sat Sep 20 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ002-210800-
Orleans-
344 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-210800-
Niagara-
344 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003-210800-
Monroe-
344 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-210800-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
344 AM EDT Sat Sep 20 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 1:31 AM EDTFrost AdvisoryBUFJefferson, Lewis30 hr

Nearby

Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.